MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG 8F PTFE PEEL-APART PERCUTANEOUS INTRODUCER KIT FOR INSERTION OF GROSHON; CATHETER INTRODUCER

BARD ACCESS SYSTEMS GROSHONG 8F PTFE PEEL-APART PERCUTANEOUS INTRODUCER KIT FOR INSERTION OF GROSHON; CATHETER INTRODUCER
Catalog Number 0607780
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/01/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged guidewire was confirmed, but the cause of the damage is unknown.One guidewire from an introducer kit was returned for investigation.It was reported that the guidewire was too soft to use.The guidewire was received with multiple kinks, which were located 2.7cm, 4.0cm, 6.0cm, 12.0cm, 15.0cm, 22.5cm, and 25.5cm from the apex of the curve at the j-tip.A tactual investigation revealed that the coil wire was intact at the j-tip, but there was a break in the weld tip at the proximal end of the guidewire, which allowed the coil wire to stretch over the core wires.The damage at the proximal weld tip may have contributed the alleged softness at the j-tip since the coil wire was unrestrained.The guidewire was most likely damaged during use, but the exact cause is unknown.The other components from the introducer kit, which may have provided evidence related to the guidewire damage, were not returned for investigation.The product ifu provides the following cautions regarding use of the guidewire.¿do not insert guidewire beyond the bevel of the needle while removing straightener from the needle hub in order to prevent guidewire damage or shearing.If the guidewire must be withdrawn while the needle is inserted, remove both the needle and guidewire as a unit to help prevent the needle from damaging or shearing the guidewire.¿ a lot history review (lhr) of rezh0975 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
The tip of the guide wire was reportedly too soft to use.Another one was used to complete procedure.

Brand Name
GROSHONG 8F PTFE PEEL-APART PERCUTANEOUS INTRODUCER KIT FOR INSERTION OF GROSHON
Common Device Name
CATHETER INTRODUCER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5563086
Report Number3006260740-2016-00154
Device Sequence Number13671942
Product Code DYB
UDI-Device Identifier00801741038358
UDI-Public(01)00801741038358(17)200731(10)REZH0975
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K860432
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue Number0607780
Device Lot NumberREZH0975
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2016
Initial Report FDA Received Date04/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1